Thunderstorm Wind, Weston
- When
- August 5, 4:05 PM MST
- Where
- Weston County, 9 mi SW of Clareton
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.600, -104.833
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 5, 1:40 PM MST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 240 PM MDT MON AUG 5 2002 MAJOR CHANGES OCCURRING IN THE LARGE SCALE PATTERN LATE THIS WEEK. THE WEST COAST TROUGH IS FORECAST TO OPEN UP AND MOVE EAST...THE CENTRAL U.S. RIDGE IS SHOVED SOUTHWEST AND A MAJOR TROUGH IS ESTABLISHED OVER CENTRAL NORTH AMERICA. AS THE WEST COAST TROUGH CONTINUES TO WEAKEN A NUMBER OF SMALL IMPULSES WILL BREAK OFF AND TRACK ACROSS THE NORTHWESTERN AND NORTH CENTRAL STATES DURING THE NEXT TWO DAYS. HOWEVER THE MAJOR PUSH OF COLDER AIR WONT OCCUR IN THE NORTHLAND UNTIL EARLY NEXT WEEK. TONIGHT...A WEAK MID LEVEL SYSTEM WILL MOVE OUT OF CENTRAL WYOMING THIS EVENING AND INTO WESTERN SOUTH DATKOTA TONIGHT PRODUCING WIDESPREAD RAIN...AND SOME LOCALLY HEAVY THUNDERSHOWERS. THE AMS IS VERY MOIST BUT SHEAR AND UPPER LEVEL DYNAMICS ARE WEAK SO THE POTENTIAL FOR SEVERE WEATHER IS MINIMAL BUT PRESENT. CAPES ARE IN THE NEIGHBORHOOD OF 1000 EARLY THIS EVENING. TUESDAY AND TUESDAY NIGHT...AS THE SHORT WAVE EXITS THE AREA...THUNDERSTORM ACTIVITY IS EXPECTED TO BE CONCENTRATED IN THE ERN PART OF THE CWFA WITH MINIMAL CONVECTION OVER NERN WY AND THE REGION AROUND THE BLACK HILLS. WEDNESDAY THROUGH FRIDAY...THE WEST COAST TROUGH BEGINS TO BREAK UP AND THE PIECES EXIT THROUGH THE NORTHERN STATES DURING THIS TIME. THE AVN MODEL SEEMS TO HAVE OVERDEVELOPED AN H5 LOW OVER THE SWRN CRNR OF SD. THE ASSCD PCPN FIELDS ARE PROBABLY MUCH OVERDONE. WILL JUST KEEP A CHC OF TSTMS IN THE PACKAGE TO THIS TIME PERIOD. DETAILS ARE A LITTLE TOUGH TO IRON OUT THIS FAR IN ADVANCE. SATURDAY THROUGH MONDAY...A MOSTLY DRY WEST TO NORTHWEST FLOW SHOULD KEEP THINGS PRETTY QUIET AND MILD. .UNR...NONE. CARPENTER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1125 AM MDT MON AUG 5 2002 ...SLIGHT RISK OF SEVERE THUNDERSTORMS... .THREAT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF NORTHEAST WYOMING THIS AFTERNOON AND EVENING. THE MAIN THREATS FROM THE SEVERE THUNDERSTORMS WILL BE HAIL LARGER THAN 3/4 INCH AND WIND GUSTS GREATER THAN 60 MPH. .DISCUSSION...AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION LATE THIS AFTERNOON AND EVENING BRINGING SCATTERED THUNDERSTORMS. THESE STORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS...ALONG WITH LOCALLY HEAVY RAINFALL. && COUNTIES INCLUDED IN THIS OUTLOOK ARE...CAMPBELL. WCJIN-WYNE CZEPYHA
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2002Every state in 2002This day in weather historyWarnings in Wyoming, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5310529.